MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned neuron max confirmed a crack on the hub and a leak at the cracked location.This damage is likely a result of overtightening during use.If a rotating hemostasis valve (rhv) is overtightened onto the hub of the neuron max, damage such as this may occur.Further evaluation revealed kinks and an ovalization on the neuron max.This damage was likely incidental to the complaint and occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure in the basilar artery using a neuron max 6f 088 long sheath (neuron max) and a non-penumbra sheath.During the procedure, upon inserting the neuron max into the sheath, the hospital technologist noticed that there was blood leaking around the hub of the neuron max.Next, upon further inspection, the hospital technologist noticed the hub of the neuron max was cracked.Therefore, the neuron max was removed.The procedure was completed using another neuron max and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17275450
Report Number3005168196-2023-00322
Device Sequence Number3480762
Product Code DQY
UDI-Device Identifier00815948022379
UDI-Public815948022379
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Catalogue NumberPNML6F088804
Device Lot NumberH00001292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexFemale
Patient Weight55 KG
Date Report Sent to FDA01/01/2005